MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE
Model Number 03.211.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is company representative.Investigation summary: the 2.0 mm universal variable angle locking drill guide (p/n 03.211.002, lot # 8196784) was received showing one of the prongs/teeth on the variable angle (va) tip broken off, and the broken off fragment was not returned and is missing.The remaining prongs were observed to be slightly bent and the cannulation through the va hole was deformed.The orange epoxy color code was also observed to be peeled off and missing.The device failures/defects of broken, deformed, and missing color marking were identified during the investigation.Dimensional inspection was not conducted due to the broken and deformed va tip/hole and missing fragments.The visual appearance issue of missing color markings is conclusive.Document/specification review: drawings, reflecting the manufactured and current revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint condition is confirmed for the 2.0 mm universal variable angle locking drill guide (p/n 03.211.002, lot # 8196784) as one of the prongs/teeth on the va tip was broken off, and the broken off fragment was not returned and is missing.The remaining prongs were observed to be slightly bent and the cannulation through the va tip/hole was deformed.The orange epoxy color code was also observed to be peeled off and missing.While no definitive root cause could be determined, it is possible that the va tip/hole was deformed and the prong was broken due to unintended forces/rough handling from device use of the operator.The missing epoxy color code was likely peeled/fallen off due to consistent use and reprocessing over the part¿s lifetime (6+ years).During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history review: part: 03.211.002, lot: 8196784, manufacturing site: (b)(4), release to warehouse date: 03 jan 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during elbow surgery one of the teeth on the 2.0 mm universal variable angle locking guide for the 2.7 mm locking screws broke during the procedure.The metal piece was retrieved and the procedure continued.Fragments were generated from a broken device and removed easily without additional intervention.There was no surgical delay reported.Procedure was successfully completed.Patient outcome was unknown.Concomitant devices reported: unknown locking screws (part # unknown, lot # unknown, quantity# unknown).This is report 1 of 1 for (b)(4).

Brand Name
2.0MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8888738
Report Number2939274-2019-59802
Device Sequence Number14222885
Product Code FZX
UDI-Device Identifier10886982076007
UDI-Public(01)10886982076007
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.211.002
Device Catalogue Number03.211.002
Device Lot Number8196784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR
Patient Weight77